How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Anthony Bray, MD Your Own Question
Anthony Bray, MD
Anthony Bray, MD, Doctor
Category: Health
Satisfied Customers: 10204
Experience:  14 years as clinician in the field of Family Practice
Type Your Health Question Here...
Anthony Bray, MD is online now
A new question is answered every 9 seconds

Can nexium cause loss of salt in the blood a recent test

This answer was rated:

Can nexium cause loss of salt in the blood? a recent test indicated gthat I had low blood salt...I had been on nexium 30 mg for two months when the test was taken.



Low sodium(hyponatremia =medical term for it) is listed as a potential adverse effect for Nexxium. I've not noticed this as a common side effect though and your low salt(I'm presuming mainly low sodium , right??) might have more than this as a factor as a cause.


I hope this helps. Further questions are welcome if you have any. If my answer has been helpful and to your satisfaction then please remember to press the "ACCEPT" button. Thank you and Best Regards,


Anthony Bray MD

Customer: replied 6 years ago.
I"m sorry...I need to understand that you're saying that nexxium can cause low salt in the blood or sodium but that it might something else than that? I've found that I already fall into the 1% with neuralgia, bone and muscle pain.

Hello again!


Yes, exactly ...while the low sodium is a potential side effect, your doctor might still need to consider the possible contribution of other factors. For example the Nexxium might be stopped and some other medicine used such as Zantac(different class of medicine). Your sodium if low probably needs further follow up. You are right in that some of these side effects are rare and you may be the exception in regards XXXXX XXXXX things. This does not necessarily mean that you will be an exception in most however. It certainly is possible that the Nexxium may be connected to your low sodium numbers. Other medications and any other medical conditions that might be contributing to this still need to be considered. With what you have going on, I would probably take you off the Nexxium, review your other meds, last time your sodium was checked and what value was, change you to H-2 blocker(pepcid or Zantac or others) and follow up sodium in about 4 weeks (depending on how low it was).


I hope this helps. Further questions are welcome if you have others.


Take Care,


Anthony Bray MD

Anthony Bray, MD and other Health Specialists are ready to help you

Related Health Questions